Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 85, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 19, 2007, 5:27 PM CDT for Nobles County, Rock County, Minnesota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2007, 5:27 PM CDT (22:27 UTC)
- Expired
- May 19, 2007, 6:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Nobles County, MN, Rock County, MN
The radar
The Sioux Falls radar (KFSD), 52 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 192228 SVRFSD MNC105-133-192300- /O.NEW.KFSD.SV.W.0085.070519T2227Z-070519T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 527 PM CDT SAT MAY 19 2007 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL NOBLES COUNTY IN SOUTHWEST MINNESOTA EAST CENTRAL ROCK COUNTY IN SOUTHWEST MINNESOTA * UNTIL 600 PM CDT * AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MAGNOLIA...OR ABOUT 6 MILES EAST OF LUVERNE...MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KENNETH AROUND 555 PM CDT... THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4376 9618 4361 9620 4360 9598 4377 9597 $$ LIEBL
2 follow-up statements
000 WWUS53 KFSD 192243 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 542 PM CDT SAT MAY 19 2007 MNC105-133-192300- /O.CON.KFSD.SV.W.0085.000000T0000Z-070519T2300Z/ ROCK MN-NOBLES MN- 542 PM CDT SAT MAY 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR WEST CENTRAL NOBLES AND EAST CENTRAL ROCK COUNTIES... AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED AT MAGNOLIA...OR ABOUT 8 MILES EAST OF LUVERNE. THE SEVERE THUNDERSTORM WILL BE NEAR... ADRIAN AROUND 600 PM CDT... THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4369 9614 4356 9619 4357 9588 4370 9590 $$ LIEBL
000 WWUS53 KFSD 192302 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 601 PM CDT SAT MAY 19 2007 MNC105-133-192311- /O.EXP.KFSD.SV.W.0085.000000T0000Z-070519T2300Z/ ROCK MN-NOBLES MN- 601 PM CDT SAT MAY 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL NOBLES AND EAST CENTRAL ROCK COUNTIES EXPIRES AT 600 PM CDT... THE STORM IS NO LONGER SEVERE...HOWEVER LOCALLY HEAVY RAIN AND HAIL UP TO THE SIZE OF PEAS IS STILL LIKELY. LAT...LON 4369 9614 4356 9619 4357 9588 4370 9590 $$ LIEBL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 11:05 AM CDT, 6 hours 22 minutes earlier.
Area forecast discussion, May 19, 11:05 AM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1105 AM CDT SAT MAY 19 2007 .DISCUSSION... TWO CONCERNS...THE COOLING/LOW CLOUDS PRBLM BHND ADVANCING CDFNT...AND THE TSTM CHC WHICH SHU BE ALONG THE FNT THIS AFTN INTO ERY EVE. HAVE COOLED THA FAR NRN EDGE A TAD AND ALSO INCREASD CLD CVR. DURG THE AFTN LOW CLOUDS SHUD BE BROKEN UP BY HEATG AS THEY ARE SO LO LVL AS THEY TRY TO PENETRATE SWD BHND FNT. THEY SHUD DO A DECENT JOB OF REFORMING TNGT AND SPREADG OVER NRN PART OF FCST AREA. THIS SHUD BE OVER MORE AREA THAN WE WERE PREVIOUSLY GOING FOR. AS I SUSPECTED BEFORE 12Z GUIDNCE STARTED COMNG IN...FNT SHU PENETRATE A LTL FRTHR SWD THAN FCST BY NIGHT MODELS...ESPLY OVER ERN PART OF FCST AREA AS LOW LEVEL RIDGING IN MN AND NORTHEAST BACKS THE FNT UP BETTER. ALSO THIS WILL RESULT IN SPREAD OF LOW CLOUDS OVER MORE OF AREA TNGT. AS FOR TSTMS...MOISTURE SEEMS TO BE DOING A GOOD JOB OF POOLING ALNG FNT. FOR THE TIME BEING POSTPONED DVLPMNT SLGTLY BYND 18Z AS IT WILL TAKE A LTL TIME...NOTWITHSTANDING CURNT HI BASES NOT SO VICIOUS VIRGA. HVW EXPCT A FEW STORMS TO GO WITH THE HEATG AND THERE MAY BE MORE THAN WE FIGURED ERYR. WITH BETTER MOITURE POOLING THAN ERYR EVIDENT...WE CUD EVEN BE WORTH SLGT RISK SVR OVER AREA FOR LATE AFTHN AND ERY EVE. WILL KEEP AS WE HAVE FOR NOW FOR LATER THIS AFTN AND EVE BUT MAY HAVE TO INCREAS EXPECTED CVRG EVENTUALLY. WILL TRY TO HOLD ONTO TEMPS FCST IN TIGHT GRADIENT. ABV MENTIOND EFFECTS OF HEATG SHUD KEEP THE LO LEVEL COOL AIR MIXED ENUF TO KEEP TEMPS FROM COOLING TOO MUCH FAR N BUT WILL PRBLY HAVE TO MAKE ADJUSTMENTS UP THERE THIS AFTN...HON TO BKX AND EVENTUALLY MML. OF COURSE WE ALREADY HAVE THAT NRN EDGE QUITE A BIT COOLER THAN FRTHR S BUT WE MAY WIND UP WITH AN EVEN BETTER TEMP GRADIENT. && .AVIATION... SEE ABV DISCUSSION OF LOW CLOUDS BHND CDFNT AS THAT AND OF COURSE ANY CONVECTION WILL BE MAIN AVIATION PRBLMS. LOW CLOUD DECK......PSBLY IFR...SHUD REFORM TNGT AND SOLIDIFY GRDLY. FSD SHUD EVEN GET IT LATE TNGT AS GRADIENT TIGHTENS TO THE NORTHEAST. DONT EXPECTED MUCH VSBY REDUCTION BUT MAY HAVE TO STICK IN SOME 3-5SM IN BR LATE TNGT AT HON/FSD. .PREV DISCUSSION... MAIN CHALLENGES IN THIS FCST IS THE CDFNT BOUNDARY SLIPPING SWD TODAY...AND THE LARGE UPPER TROF TIMING EARLY NEXT WEEK. ATTM... PLENTY OF CONVECTION STILL LINGERS FM W CENTRAL MN TO N CENTRAL SD. THIS CONVECTION INITIALLY PUSHED AN OUTFLOW BOUNDARY THRU THE NE QUARTER OF SD...BUT WINDS HAVE SINCED SLACKENED OFF IN THAT AREA AND RETURNED TO MORE OF SSE OR SE SFC FLOW. SINCE SOME OF THIS CONVECTION IS VERY CLOSE TO THE ABR/FSD BOUNDARY...DECIDED TO LEAVE AN ISOLATED TS IN THE VERY EARLY MORNING HRS GOING IN OUR FAR N. SO FAR...HAVE LEFT ISOLD OUT OF SW MN AROUND MARSHALL...BUT WL MONITOR CLOSELY BEFORE WE LEAVE. THIS AFTN...BOTH NAM AND GFS ARE PRETTY CLOSE IN THE FRONTAL POSITION...WITH THE NAM A BIT FURTHER S BUT NOT MUCH. CHOSE THE SLIGHTLY FURTHER S SOLN...AND HUNG UP THE BOUNDARY JUST N OF I 90 BY 00Z. SOME LIFT IS NOTED N OF THE FRONT...WITH LOW LVL FRONTOGENESIS IN NO SHORT SUPPLY...SO SCT TS DEFINITELY WARRANTED OVR ABOUT OUR NRN TWO TIERS OF COUNTIES THIS AFTN... WINDING DOWN TO AN ISOLD JUST AHEAD OF THE BOUNDARY NEAR I 90 WHERE LIFT AND FRONTOGENESIS IS RATHER POOR. FOR TEMPS...HIGHS TODAY ARE INTERESTING IN THAT MOST LOCATIONS MIX TO AROUND H85 TO H825. HOWEVER THERE IS A LOT OF UNDERCUTTING OF COOL AIR IN THE SE PART OF OUR FA IN NW IA. THEREFORE DESPITE THE SLY WINDS IN THAT AREA ALL DAY...FULL MIXING TO H825 REVEALS TEMPS ONLY IN THE MIDDLE 80S. FOR TONIGHT...THE BOUNDARY BEGINS TO LIFT BACK NWD AS A WRMFNT ONCE THE WAVE TO THE NE OF THIS FA MOVES OFF TO THE GRTLKS. OPTED TO GO SCT TS NEAR THE FRONT ONCE AGAIN OVR OUR NRN FA...AND ALSO OVR OUR FAR WRN FA WHERE INSTABILITY ABOUNDS. ELSEWHERE...ISOLD TS IS WARRANTED ALTHOUGH TRACKING FURTHER S INTO NW IA IS PROBLEMATIC. AM A BIT CONCERNED THAT IF AFTN TS DOES GET GOING IN OUR NRN FA MORE THAN ANTICIPATED...IT COULD PUSH THE SFC FRONT OR AT LEAST SOME OUTFLOW FURTHER S THAN THE MODELS SHOW. THEREFORE WAS HESITANT TO LEAVE NW IA TOTALLY POP FREE THIS EVENING. BUT AFT MIDNIGHT...THE FOCUS MECHANISM SHOULD LIFT OFF MORE TO THE N. GOING LOWS WE HAD STILL LOOKED VERY GOOD GIVEN NEW MODEL H925 TEMPS AND S TO SE FLOW. ON SUNDAY...AT LEAST THE NAM STILL SHOWS THE SUBTLE WRMFNT LINGERING IN SW MN AND INTO THE NRN PART OF E CENTRAL SD IN THE MORNING. THEREFORE OPTED TO KEEP THE SLGT CHC POPS GOING IN THAT AREA BUT SHAVED IT OFF IN THE IA GRTLKS WHERE THE FOCUS MECHANISM LOOKS TO BE TOO FAR N. AFT THAT...SUNDAY AFTN JUST LOOKS TO BE A WARM AND RATHER BREEZY DAY WITH MORE COOLER H85-H8 TEMPS UNDERCUTTING NW IA. AS THE LARGE UPPER TROF MOVES INTO THE WRN U.S...THE LOW LVL JET BEGINS TO CRANK UP SUN NIGHT WITH STEEPENING H7-H5 LAPSE RATES. SOME H85 THTE RIDGING BEGINS TO BUILD UP IN OUR WRN FA AFTER MIDNIGHT. THEREFORE KEPT SOME ACCAS TS SMALL POPS GOING IN THAT AREA...RIGHT ALONG THE H85 THTE RIDGE AXIS AND STRONGEST MID LVL LAPSE RATES. INTERESTINGLY ON MONDAY MORNING...BOTH MODELS SHOWED THE THTE RIDGE AXIS CURLING OVR INTO SW MN THRU E CENTRAL SD. SO FOLLOWED THE SLGT CHC POPS WITH IT. THEN AS THE CDFNT AHEAD OF THE UPPER WAVE NUDGES INTO CENTRAL SD TOWARD 00Z TUE...KEPT CHC POPS GOING IN OUR W. BUT OTHERWISE TS CHCS WL BECOME INCREASINGLY HARD TO COME BY MON AFTN MOVG E OF THE JAMES RIVER VALLEY...AS THE TS WL REMAIN ANCHORED TO NEAR THAT BOUNDARY. MONDAY WL BE WARM AND WINDY...VERY STOUT LOW LVL JET. WIND ADVYS MAY BE NEEDED DOWN THE ROAD FOR MONDAY. FURTHER OUT...NAM AND GFS WERE PRETTY CLOSE WITH THE MERIDONAL POSITION OF THE UPPER TROF BY 12Z TUE. HOWEVER THE GFS THEN MOVED IT EWD ON TUE INTO THE WRN PLAINS...THEN CLOSED IT OFF TUE NIGHT NEAR WINNER SD AND LIFTED IT OUT ON WED AS A SUBTLE NEG TILT. THIS IS A NEW VERSION OF SOLUTION AND AM SKEPTICAL OF IT. THE NEW ECMWF IS VERY SLOW WITH THE FRONT TIMING...AND DOES NOT BRING IT THRU OUR ERN FA UNTIL WED EVENING ATTM...FOLLOWED THE MIDDLE OF THE ROAD CANADIAN GLOBAL WHICH SLOWED DOWN THE FROPA FM WHAT WE HAD EARLIER... BUT NOT BY A DRASTIC DEGREE. THEREFORE TS CHCS WL INCREASE FM W TO E ACROSS THE FA MON NIGHT THRU TUE NIGHT. THE CANADIAN GLOBAL BELTS THIS CWFA PRETTY GOOD WITH HVY RAIN TUE AND TUE NIGHT. IF THE ECMWF PANS OUT...SOME OF THE HEAVIER RAIN COULD LINGER IN OUR FAR E ON WED. BUT I REMEMBER A FEW WEEKS AGO WHEN THE ECMWF WAS WAY TOO SLOW IN BRINGING A FROPA THRU THIS FA WITH A SIMILAR SITUATION WHEN THE UPPER WAVE WAS INITIALLY OPEN IN THE WRN CONUS. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WILLIAMS
Hazardous weather outlook, May 19, 11:27 AM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1127 AM CDT SAT MAY 19 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-201200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1127 AM CDT SAT MAY 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... WITH A COLD FRONT DRIFTING SLOWLY SOUTHWARD ACROSS THE AREA...SCATTERED THUNDERSTORMS CAN BE EXPECTED TO DEVELOP NEAR THE FRONT BY LATE AFTERNOON AND EARLY THIS EVENING. THE BEST CHANCE OF THUNDERSTORMS WILL BE NEAR AND NORTH OF INTERSTATE 90. WHILE SEVERE STORMS ARE NOT EXPECTED...SMALL HAIL AND GUSTS TO 40 MPH WILL BE POSSIBLE IN ISOLATED STORMS. FLOODING... THE JAMES RIVER IN SOUTH DAKOTA WILL CONTINUE TO EXPERIENCE FLOODING DUE TO HEAVY RAINFALL EARLY THIS MONTH. MODERATE TO MAJOR FLOODING ALONG THE JAMES RIVER WILL CONTINUE FOR AN EXTENDED PERIOD OF TIME...WITH MANY LOCATIONS FROM MITCHELL TO YANKTON NOT FALLING BELOW FLOOD STAGE UNTIL EARLY JUNE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY...A FEW THUNDERSTORMS ARE POSSIBLE...BASICALLY IN AN ARC FROM SOUTH CENTRAL SOUTH DAKOTA...TO EAST CENTRAL SOUTH DAKOTA...AND INTO SOUTHWEST MINNESOTA. ANY STORM ACTIVITY ON SUNDAY SHOULD REMAIN BELOW SEVERE LIMITS. THEN THUNDERSTORMS WILL BEGIN TO SLOWLY INCREASE IN COVERAGE FROM WEST TO EAST LATE MONDAY...AND INTO MONDAY NIGHT. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS LATE MONDAY AFTERNOON AND EVENING ALONG AND WEST OF A WAGNER SOUTH DAKOTA...TO HURON SOUTH DAKOTA LINE. THERE IS A POTENTIAL FOR SEVERE WEATHER ACROSS THE AREA TUESDAY AND TUESDAY NIGHT. AREAS OF HEAVY RAIN COULD ALSO OCCUR WITH THE PASSAGE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR THIS AFTERNOON AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.